Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 317, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 29, 2018, 4:13 PM EDT for Bartow County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2018, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 29, 2018, 4:46 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
535
WUUS52 KFFC 292013
SVRFFC
GAC015-292100-
/O.NEW.KFFC.SV.W.0317.180829T2013Z-180829T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
413 PM EDT WED AUG 29 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Western Bartow County in northwestern Georgia...
* Until 500 PM EDT.
* At 413 PM EDT, a severe thunderstorm was located near Kingston, or
7 miles west of Cartersville, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cartersville, Euharlee, Kingston, Cassville and Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3421 8502 3425 8502 3425 8501 3426 8502
3435 8502 3435 8501 3436 8500 3426 8479
3408 8487 3411 8505 3421 8505
TIME...MOT...LOC 2013Z 112DEG 4KT 3420 8492
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
548
WWUS52 KFFC 292046
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
446 PM EDT WED AUG 29 2018
GAC015-292056-
/O.CAN.KFFC.SV.W.0317.000000T0000Z-180829T2100Z/
Bartow GA-
446 PM EDT WED AUG 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARTOW COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3421 8502 3425 8502 3425 8501 3426 8502
3435 8502 3435 8501 3436 8500 3426 8479
3408 8487 3411 8505 3421 8505
TIME...MOT...LOC 2042Z 112DEG 4KT 3421 8496
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:43 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 29, 2:43 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 243 PM EDT Wed Aug 29 2018 .SHORT TERM /Tonight through Thursday Night/... As deep moisture continues to return to the area, scattered convection will be the rule this afternoon and evening. A couple of strong thunderstorms with brief gusty winds and frequent lightning remain possible, though downdraft CAPE is limited this afternoon. Given weak steering flow, slow-moving/near-stationary thunderstorms will drop locally heavy rainfall. Coverage will quickly diminish in overnight with the loss of heating. Similar to today, scattered convection can be expected on Thursday, primarily during the afternoon and evening hours. Coverage may be enhanced slightly in north Georgia as compared to today given weak upper troughing and a bit more upper support. While a few briefly strong thunderstorms will once again be possible during peak heating, severe thunderstorms are not anticipated. Temperatures will remain near normal through the period. RW .LONG TERM /Friday through Wednesday/... No major changes made to the extended forecast. A weak upper trough will be located just west of the forecast area to start the long term along with weak but deep southerly flow. The upper trough will weaken over the weekend as high pressure aloft builds over the mid-southern Appalachians. This will provide a more easterly upper flow through Tuesday with potential for weak waves to move across. The European has picked up one of these waves and looks to turn it into a tropical low that moves across central FL late Tuesday. For now this will be a watch and see. Otherwise there will be plenty of moisture to fuel highly diurnal showers and storms across the area. Overall forecast instability is rather so so at this point. The GFS is the wettest with rain amounts and the NAM/European less so. Forecast high temperatures will be close to normal throughout the long term and forecast low temperatures will be near to slightly below normal. 01 && .AVIATION... 18Z Update... SCT/BKN cumulus in the VFR range will characterize this afternoon and evening along with scattered shra/tsra. Expect shra/tsra coverage to diminish after sunset. VFR conditions will largely persist with the exception of patchy fog early Thursday morning, especially in CSG/MCN vicinity. Expect additional scattered convection Thursday afternoon. Winds today are light at around 4-6 kts and will diminish to less than 5 kts overnight. Wind direction has been largely variable, though predominant direction is expected to remain SW/SSW through the TAF period at most sites. //ATL Confidence...18Z Update... Medium confidence on wind direction. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 88 / 20 40 30 50 Atlanta 72 88 72 87 / 30 50 40 50 Blairsville 64 83 65 82 / 30 60 50 60 Cartersville 70 88 70 88 / 30 50 40 50 Columbus 72 90 72 90 / 30 40 30 40 Gainesville 70 87 70 86 / 30 50 40 60 Macon 71 89 71 90 / 20 30 20 40 Rome 70 89 71 88 / 30 50 40 50 Peachtree City 70 89 70 88 / 30 40 30 50 Vidalia 72 90 73 90 / 20 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....01 AVIATION...RW
Hazardous weather outlook, Aug 29, 2:18 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 218 PM EDT Wed Aug 29 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 218 PM EDT Wed Aug 29 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected across north and central Georgia, most so this afternoon and evening. A few strong storms will be possible with gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to possibly numerous showers and thunderstorms can be expected across the area. At this time, the threat for any severe weather is low, however, a few storms could be strong with gusty winds, frequent lightning and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 29, 2:18 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT WED AUG 29 2018
GAZ011-019-291845-
Chattooga GA-Floyd GA-
218 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA AND
NORTHERN FLOYD COUNTIES UNTIL 245 PM EDT...
At 217 PM EDT...a strong thunderstorm was near Trion, or near
Summerville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Summerville, Trion, Lyerly, Subligna, Berryton, Tidings, Armuchee and
James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3459 8537 3458 8535 3459 8535 3459 8512
3436 8514 3438 8542
TIME...MOT...LOC 1817Z 354DEG 4KT 3453 8525
WIND...40MPHSpecial weather statement, Aug 29, 2:21 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT WED AUG 29 2018
GAZ042-053-291845-
Coweta GA-Carroll GA-
221 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 245 PM EDT...
At 221 PM EDT...a strong thunderstorm was over Whitesburg, or 10
miles northwest of Newnan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Whitesburg, Plant Yates, Byers Crossroads and Seaton Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3360 8493 3359 8491 3357 8490 3358 8487
3356 8483 3354 8483 3352 8482 3351 8482
3336 8495 3346 8505
TIME...MOT...LOC 1821Z 028DEG 4KT 3349 8492
WIND...40MPHSpecial weather statement, Aug 29, 3:02 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
302 PM EDT WED AUG 29 2018
GAZ032-033-043-044-291930-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
302 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHWESTERN COBB AND NORTHERN SOUTH FULTON COUNTIES UNTIL
330 PM EDT...
At 301 PM EDT...a strong thunderstorm was over Sweetwater Creek State
Park, or 7 miles east of Douglasville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Douglasville, Smyrna, East Point, Austell, Lithia Springs,
Sweetwater Creek State Park, Six Flags Over Georgia, Sandtown and
Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3371 8472 3384 8467 3383 8447 3363 8452
TIME...MOT...LOC 1901Z 279DEG 8KT 3376 8461
WIND...40MPHSpecial weather statement, Aug 29, 4:05 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EDT WED AUG 29 2018
GAZ019-030-292030-
Polk GA-Floyd GA-
405 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK AND
SOUTHWESTERN FLOYD COUNTIES UNTIL 430 PM EDT...
At 404 PM EDT...a strong thunderstorm was near Seney, or near
Cedartown...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Cedartown, Cave Spring, Seney, Fish Creek, Etna, Lindale and
Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3428 8536 3418 8510 3400 8513 3398 8540
3415 8544
TIME...MOT...LOC 2004Z 096DEG 9KT 3410 8521
WIND...40MPHSpecial weather statement, Aug 29, 4:08 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
408 PM EDT WED AUG 29 2018
GAZ020-292045-
Bartow GA-
408 PM EDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW COUNTY UNTIL 445 PM EDT...
At 407 PM EDT...a strong thunderstorm was over Cassville, or near
Cartersville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Adairsville, Euharlee, Emerson, White, Kingston,
Cassville, Pine Log, Stilesboro and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3437 8470 3411 8476 3410 8498 3440 8492
TIME...MOT...LOC 2007Z 101DEG 1KT 3422 8483
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:02 PM EDT | Special Weather Statement | FFC | Talbot | 43 min |
| Aug 28, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee, Talbot | 32 min |
| Aug 29, 9:52 AM EDT | Special Weather Statement | FFC | Murray | 38 min |
| Aug 29, 2:18 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Aug 29, 2:21 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Aug 29, 3:02 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Aug 29, 4:05 PM EDT | Special Weather Statement | FFC | Polk | 25 min |
| Aug 29, 4:08 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Aug 29, 4:37 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 29, 4:48 PM EDT | Special Weather Statement | FFC | Polk | 27 min |
| Aug 29, 5:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 29, 6:19 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Aug 29, 6:23 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
| Aug 29, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 29 min |
| Aug 29, 6:47 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 29, 7:07 PM EDT | Special Weather Statement | FFC | Sumter | 23 min |
| Aug 29, 7:16 PM EDT | Special Weather Statement | FFC | Troup | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.